International Journal of Trichology

BRIEF COMMUNICATION
Year
: 2009  |  Volume : 1  |  Issue : 1  |  Page : 27--29

Finasteride induced gynecomastia: Case report and review of the literature


Yuval Ramot, Tali Czarnowicki, Abraham Zlotogorski 
 Department of Dermatology, Hadassah-Hebrew University Medical Center, Jerusalem - 912 00, Israel

Correspondence Address:
Abraham Zlotogorski
Department of Dermatology, Hadassah-Hebrew University Medical Center, PO Box 12000, Jerusalem 91200
Israel

Finasteride (1 mg/day) is widely utilized by dermatologists for the treatment of androgenetic alopecia. Although enjoying a relatively good safety profile, several sex-related adverse effects have been reported with this drug. Here we report two cases of gynecomastia, one of them bilateral, caused by Propecia prescribed for the treatment of androgenetic alopecia. Although relatively rare, physicians should be aware of this side effect and inform their patients when prescribing this medication.


How to cite this article:
Ramot Y, Czarnowicki T, Zlotogorski A. Finasteride induced gynecomastia: Case report and review of the literature.Int J Trichol 2009;1:27-29


How to cite this URL:
Ramot Y, Czarnowicki T, Zlotogorski A. Finasteride induced gynecomastia: Case report and review of the literature. Int J Trichol [serial online] 2009 [cited 2022 Jan 19 ];1:27-29
Available from: https://www.ijtrichology.com/article.asp?issn=0974-7753;year=2009;volume=1;issue=1;spage=27;epage=29;aulast=Ramot;type=0